Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 102, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 23, 2022, 12:37 PM EDT for Monroe County, Morgan County, Owen County, Indiana. It took effect at Mar 23, 2022, 4:40 PM EDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 12:37 PM EDT (16:37 UTC)
- In effect from
- Mar 23, 2022, 4:40 PM EDT
- Expired
- Mar 26, 2022, 10:00 AM EDT
- In force
- 65 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) near Centerton (CNTI3). The gauge peaked at 12.65 ft at Mar 23, 2022, 11:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 23, 10:01 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 23, 10:01 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1001 AM EDT Wed Mar 23 2022 .Forecast Update... Issued at 957 AM EDT Wed Mar 23 2022 Mid morning radar showing line of residual showers across mainly eastern areas slowly lifting north. Abundant low level moisture along with weak convergence along subtle surface boundary aiding in the continuation of these showers. Vis satellite showing narrow line of aggravated CU associated with the showers...slowly drifting east northeast. Expect scattered showers to continue over the east along this boundary through the morning with additional shra development possible about anywhere given weak forcing and moist low levels. Attention then turns to additional shra/tsra development early afternoon, especially eastern half of central Indiana. Strong kinematics will be in place as left exit region of a potent 300- 500mb jet streak seen on water vapor lifts northeast and creates strong diffluence aloft over eastern areas. Models have trended this exit region slightly east and by 21z nose of this jet has shifted well into central OH. Narrow window exists this afternoon for severe threat but dependent on how much we will destabilize. VIS satellite showing quite a bit of residual cloud cover with only a few breaks scattered across the area which if this continues will limit destabilization. Latest HRRR and NAM indicating between 500-1000 j/KG CAPE which would be more than sufficient but this remains questionable given satellite trends. Steep low level lapse rates along with Sfc Tds in the 50s and 500mb temps in the -18C to -22C range would support hail with any storms that can get going along with downbursts. With our area in the northeast quad of upper level low to our southwest, cannot rule out rotating storms as well to aid hail development but also keep very low risk for an isolated tornado in play. Conditions more favorable to our east and northeast but we remain just close enough to exit region of upper jet that any storm development will need to be watched closely this afternoon. && .Short Term...(Today through Thursday) Issued at 246 AM EDT Wed Mar 23 2022 * Rainy weather through Thursday * Isolated thunderstorms possible this afternoon Surface analysis early this morning shows deep and broad low pressure in place over IA and and western IL. A warm front was found stretching east from the low and across southwest Central Indiana. Water vapor imagery showed a highly amplified pattern in place with a deep upper trough and cut off low over the plains...while strong ridging was found across the east coast and the Western CONUS. Water vapor showed a plume of tropical moisture streaming north in to the Ohio valley but a dry slot was working into the system from the lower Mississippi Valley. Radar mosaics show the broad rain showers associated with the plume exiting east of Indiana...while more broad and scattered showers were found over MO/IA and IL...associated with the upper low. Today... Models show the moisture plume exiting east as the upper low to the west moves slowly northeast toward Michigan. This will keep broad cyclonic flow in place across Indiana today. The surface warm front across SW Central Indiana this morning is expected to push north across the forecast area today. This will put the forecast area within the warm sector this morning before a cold front associated with the low pushes across Indiana this afternoon. HRRR shows scattered shower development within the warm sector through the day along with some convective devlopment along the cold front as it passes this afternoon. Forecast soundings show lapse rates favorable for convection this afternoon with attainable convective temperatures and shallow CAPE of 400 J/KG available. Compared to yesterday...deep moisture is lost as the plume will have exited east and widespread ongoing rain will not be expected as pwats remain around 0.80. Given all these factors...widespread ongoing rain will not be expected...but rather periodic showers passing through the day...particularly along and ahead of the cold front passage this afternoon. Again with high confidence on rain...will use pops at or above the NBM...but rain amounts will be less. Tonight and Thursday... Models suggest the deep and broad upper low will be centered over Ontario....but becoming elongated to the SW toward IL....with cyclonic flow still in place over Indiana. Forecast soundings and time heights continue to suggest plentiful lower level moisture with pwats near 0.50 inches but dry air in place aloft. Given the weak broad lift due to the lingering upper low...light scattered rain showers passing from time to time will be expected. Once again will trend pops above the NBM with a high confidence for rain but low precip amounts expected. Given the expected clouds and rain...will trend lows at or above the NBM and highs at or below the NBM. && .Long Term...(Thursday night through Tuesday) Issued at 246 AM EDT Wed Mar 23 2022 Friday - Sunday Northwest flow pattern sets up across the region as the upper trough axis pushes east and ridging builds across the north and west portions of the CONUS. This pattern sets the stage for a few weak clippers to dive SE out of Canada and move across the Great Lakes region this weekend. These systems looks relatively weak and moisture starved, therefore impacts should remain low. Friday looks relatively dry compared to the previous few days however isolated showers are possible as leftover low level moisture will still be present as a weak back door front passes through. Models have come into better agreement this morning regarding the track of the clipper system for Saturday morning keeping the upper low just north of the CWA as it tracks SE from around Green Bay to Cleveland. Very little moisture is associated with this system, so anything that falls with be very light. With 850 mb temps dropping to around -10C and steep low level lapse rates, expect P-type to be mainly snow. The best chance for an isolated snow shower or flurries looks to be across the northern and eastern portions of Central Indiana.The main story Saturday will be the well below average temperatures with highs struggling to reach the mid 40s and lows likely dropping below freezing. Much drier conditions expected Sunday as high pressure drops southward out of Canada and into the Midwest/Great Lakes region. Models depict another weakening clipper moving south into the Ohio Valley at this time as well; however with such dry air in place and no moisture source, little if any precipitation is expected. Temperatures will remain below average through the weekend as a very cold airmass remains in place aloft. Monday - Midweek Upper ridging pushes eastward for the beginning of next week as the next potentially impactful system develops across the Plains. There are still discrepancies among the models in the evolution and track of this system through the week. Guidance is also struggling with how the northern and southern streams of the jet stream interact as a potential disturbance dives south from Canada and another low develops in the plains. Despite all of the disagreement, this pattern favors a big warm up out ahead of it, especially as the warm front pushes north of the region. A much warmer air mass is drawn northward with 850 mb temps potentially rising to +10C by midweek. Much better model agreement exists on Monday as a warm front develops just SW of the region and slowly pushes NE through midweek. Expect an increase in clouds and rainfall (possible storms) as the warm front develops and moves through. Still too early to get into anymore details due to such large model disagreement after Monday; however confidence is increasing in a strong system developing in the plains with much warmer air and precipitation ahead of it. && .Aviation...(12Z TAF Issuance) Issued at 654 AM EDT Wed Mar 23 2022 IMPACTS: * Southerly winds increasing through Wednesday afternoon with gusts over 25 kt at times. * Showers and thunderstorms early Wednesday morning, then another chance for thunderstorms Wednesday afternoon and evening * Ceilings lowering overnight tonight into Thursday morning DISCUSSION: Continued showers and thunderstorms expected through the day on Wednesday. A line of showers moving NNE through Central Indiana early this morning has produced lightning at times, especially around KIND. Expect a brief break in thunderstorm activity by mid morning; however scattered thunderstorms will redevelop by early afternoon and possibly persist into the evening. Southerly winds are expected to increase this afternoon at all TAF sites with gusts over 25 kt at times. Expect erratic wind directions and higher gusts in stronger showers and storms. Ceilings are MVFR for the moment however may fluctuate in between showers and storms. Visibility may also widely fluctuate through the day, significantly lowering for brief periods under heavier showers and storms. Expect lowering ceilings after sunset and through the overnight hours. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...Lashley Short Term...Puma Long Term...CM/AW Aviation...CM
Hazardous weather outlook, Mar 23, 3:21 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EDT Wed Mar 23 2022 INZ021-028>031-035>049-051>057-060>065-067>072-240730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 321 AM EDT Wed Mar 23 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. There is a SLIGHT RISK for severe thunderstorms over northeast central Indiana today. The main risk will be damaging winds and large hail. Thunderstorms will be possible across the rest of central Indiana late this morning and this afternoon. An isolated severe storm cannot be ruled out. Again...the main threats will be damaging winds and large hail. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No Hazardous Weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this late this morning through late afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Gibson, Knox | 9 days |
| Mar 22, 9:45 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 21 days |
| Mar 23, 6:53 AM EDT | River Flood Warning | IND | Clay, Greene | 30 hr |
| Mar 23, 6:53 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Mar 23, 6:53 AM EDT | River Flood Warning | IND | Johnson | 9 hr |
| Mar 23, 12:37 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 71 hr |
| Mar 23, 12:37 PM EDT | River Flood Warning | IND | Tippecanoe | 51 hr |
| Mar 23, 12:57 PM EDT | Special Weather Statement | IND | Jennings | 48 min |
| Mar 23, 1:10 PM EDT | Special Weather Statement | IND | Decatur | 50 min |
| Mar 23, 2:43 PM EDT | Special Weather Statement | IND | Randolph | 32 min |
| Mar 23, 4:01 PM EDT | Special Weather Statement | IND | Randolph | 29 min |
| Mar 23, 4:05 PM EDT | River Flood Warning | IND | Howard | 15 hr |
| Mar 23, 4:05 PM EDT | River Flood Warning | IND | Carroll, Howard | 6 hr |
| Mar 23, 4:20 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 19 min |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.